MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 104911
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient came to the clinic with their driveline split where it meets the system controller.They denied any alarms and were feeling well.Rescue tape was applied, and it was recommended that the patient receive a clamshell repair.Log files were submitted that captured only routing events.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the separation of the controller connector bend relief was confirmed through the onsite evaluation by an abbott representative as well as the submitted photos.A specific cause for the damage could not be conclusively determined through this evaluation.Review of the submitted images showed that the driveline bend relief had separated from the metal connector.The submitted log file contained events from 13dec2025 through 15dec2025.No notable events or alarms were observed.The pump appeared to function as intended and operated at or above the lsl for the duration of the file.The patient remains ongoing on heartmate ii left ventricular assist system, serial number (b)(6), and no further related events have been reported.The relevant sections of the device history records for (b)(6), and driveline, serial number (b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu) rev.B, and the heartmate ii lvas patient handbook, rev.A, are currently available.The ifu and patient handbook, provide information regarding how to care for the driveline and address damage due to wear and fatigue of the driveline.These documents instruct the user to check their driveline daily for signs of damage, such as cuts, holes, or tears.The patient handbook also instructs the user to call their hospital contact right away if the driveline is damaged (or might be damaged).The current revision of the ifu and patient handbook can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that a clamshell repair was performed with no issues.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23950054
Report Number2916596-2025-08189
Device Sequence Number10683841
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)150731
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2015
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight107 KG